MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP740D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6)2024 and suture was used.During the procedure, the suture which in one out of the cr was come off from the beginning.It was a control release needle.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned to ethicon for evaluation.One open sample with a detached needle, a undispensed suture and seven undispensed strands was received for analysis.Product code vcp740d which is a control release and requires eight strands per packet.Upon visual analysis of the returned sample revealed that incorrect swage (short swage) defect was observed on the needle from slot #1, since the needle was not placed correctly on the tool.As per the sample was received opened and exposed to the environment no functional test was performed.Based on the information currently available, incorrect swage was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.The following information was requested, but unavailable: - please provide lot number.=>unk - when did the needle detach or pull off from the suture (in the package, during removal from the package, during handling prior to using on the patient, or during use on the patient)? =>in the package - please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.? =>the device has been received at sukagawa and will be shipped.Please check rmao.- please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).(b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.

Brand Name
VCL+ VIO 8X18IN 0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
1000 route 202
raritan 08869 0151
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20026127
Report Number2210968-2024-08706
Device Sequence Number17975857
Product Code GAM
UDI-Device Identifier10705031055193
UDI-Public10705031055193
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP740D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown